Annals of Tropical Medicine and Public Health
Home About us Ahead Of Print Instructions Submission Subscribe Advertise Contact e-Alerts Editorial Board Login 
Users Online:731
  Print this page  Email this page Small font sizeDefault font sizeIncrease font size
 


 
Table of Contents   
LETTER TO THE EDITOR  
Year : 2015  |  Volume : 8  |  Issue : 5  |  Page : 222
Adverse effect after DT vaccine in adults: Observation in 1,563 cases


1 Medical Center, KMT Primary Care Center, Bangkok, Thailand
2 Tropical Medicine, Hainan Medical University, China

Click here for correspondence address and email

Date of Web Publication21-Sep-2015
 

How to cite this article:
Yasri S, Wiwanitkit V. Adverse effect after DT vaccine in adults: Observation in 1,563 cases. Ann Trop Med Public Health 2015;8:222

How to cite this URL:
Yasri S, Wiwanitkit V. Adverse effect after DT vaccine in adults: Observation in 1,563 cases. Ann Trop Med Public Health [serial online] 2015 [cited 2019 Oct 22];8:222. Available from: http://www.atmph.org/text.asp?2015/8/5/222/159840
Dear Sir,

In 2015, the promotion of diphtheria and tetanus toxoids (DT) vaccine for adults to correspond to the new emerging diphtheria in Thailand has been set. In general, the vaccine is usually given to the pediatric population as part of the national vaccine program. Focusing on giving DT vaccine to adults, it is interesting to have the clinical data on its effectiveness and safety. Here, the authors report the adverse effects of DT vaccine in adults in the vaccination program. An observation in 1,563 cases who got the vaccine during March 2015 in a medical center is analyzed. The record of the possible adverse effects due to DT vaccine is analyzed. Based on the record, there are only two incidences (0.13%). All the incidences present high fever within 3 days of vaccination. All the cases can be relieved by oral administration of acetaminophen without any complication. In fact, fever is a common problem after diphtheria, tetanus, and pertussis (DTP) and DT vaccinations in children. [1] The problem is less common in DT vaccination. [1],[2],[3] Also, the problem is usually seen in booster dosage. [2] In adults, there is limited report on this topic, and this report presents good basic epidemiological data.

 
   References Top

1.
Pollock TM, Miller E, Mortimer JY, Smith G. Post-vaccination symptoms following DTP and DT vaccination. Dev Biol Stand 1985;61:407-10.  Back to cited text no. 1
[PUBMED]    
2.
Pollock TM, Miller E, Mortimer JY, Smith G. Symptoms after primary immunisation with DTP and with DT vaccine. Lancet 1984;2:146-9.  Back to cited text no. 2
[PUBMED]    
3.
Feery BJ. Incidence and type of reactions to triple antigen (DTP) and DT (CDT) vaccines. Med J Aust 1982;2:511-5.  Back to cited text no. 3
[PUBMED]    

Top
Correspondence Address:
Sora Yasri
KMT Primary Care Center, Bangkok
Thailand
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1755-6783.159840

Rights and Permissions




 

Top
 
  Search
 
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Email Alert *
    Add to My List *


    References

 Article Access Statistics
    Viewed1399    
    Printed14    
    Emailed0    
    PDF Downloaded15    
    Comments [Add]    

Recommend this journal